MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0848
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Temperature Problem (3022); Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Burn(s) (1757); Electric Shock (2554)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/8/2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No serial number was provided therefore a device history could not be done.Additional information received: on (b)(6) 2023, a little child (11 months old) was operated on.The child was lying on the megadyne pad.The surgeons have complained that the monopolar cautery device was not working.This was checked several times, although the device confirmed the contact with ¿green¿.Meanwhile, anesthetic nurse checked relaxation status on the child while touching the child's hand.She could no longer remember if she was touching the electrodes or not (probably not).Suddenly it got very hot, and she had a small burn (degree 1-2a) on the index finger but was able to continue working.The child had no burn marks, and they could complete the procedure.The megadyne pad laid flat on the mattress without contact to any metal parts of the or table.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure an employee of anesthesia received a slight blow while using the monopolar hook.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).For the alert date: the correct date of aug 2.The rep did not know about it before july 10.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/14/2024.

Brand Name
MEGASOFT UNIVERSAL DUAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17481459
Report Number1721194-2023-00099
Device Sequence Number15697113
Product Code GEI
UDI-Device Identifier10614559104859
UDI-Public10614559104859
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/08/2023
03/01/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/16/2023
03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2000-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale